What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 6, 3:09 PM MST, 46 minutes earlier.
Area forecast discussion, Aug 6, 3:09 PM MST, 46 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
409 PM MDT Tue Aug 6 2019
.SHORT TERM...(This evening through Wednesday Night)
Issued at 233 PM MDT Tue Aug 6 2019
As of 3 PM CDT, 2 PM MDT, skies across the Tri-State Region are
mostly clear although a few cumulus clouds have been forming over
the past hour. Temperatures have risen into the low to mid 90s
across the entire area. Winds have been fairly light...generally
southeast at 5-10 mph. At the surface, a weak trough axis was
located across eastern Colorado. Aloft, a shortwave trough is moving
over the Rockies, ejecting over the High Plains. Latest WSR-88D
radar and GOES satellite trends indicate storms developing across
eastern Colorado. SPC mesoanalysis has MLCape of around 1000-1500
j/kg and 0-6 km bulk shear of around 35-40 kts, an environment
conduce to some strong to marginally severe storms.
Through the rest of the afternoon and evening, expecting storms over
Colorado to continue to grow in coverage and intensity. Thinking a
few strong/severe storms are possible with damaging wind as the
primary threat and hail to the size of quarters and heavy downpours
as the secondary threat. Storms will move east or southeast into
northwest Kansas after 3 pm MDT, depending on the current storm
around Stratton, Colorado. Storms should diminish this evening...at
least the ones from this batch. Will also be watching storms
expected to develop over Nebraska, which will slide southeast. This
will mostly likely impact central and eastern Nebraska, but
locations in southwest Nebraska (specifically Red Willow County) and
north central Kansas (Norton County) will need to keep an eye on
this convection as it may approach. Thinking chances of storms
impacting these areas is low though...just something to watch.
For tomorrow, the forecast is dependent on what happens with the
Nebraska overnight storms. These storms should put out an outflow
boundary, which will move southwest across the High Plains. By
midday, it should slow down and stall, roughly along to just south
of I-70. This boundary will be one focus of thunderstorm
development, as well as the Rocky Mountains, by tomorrow afternoon.
Storms will generally move east so could have a couple rounds of
storms impact the forecast area. Instability looks
impressive...SBCape of 2500+ J/kg with 0-6 km bulk shear of 40-45
kts. Would not be surprised to get some strong/severe storms
tomorrow...and the Storm Prediction Center has now upgraded the
entire forecast area to a marginal risk for severe weather. That
being said, the upper level forcing isn't terribly impressive so
this may be one hindrance to storm development tomorrow. Do think
this mitigating factor will be overcome and anticipate storms
developing after 2 pm MDT, lasting through most of the evening
hours. Large hail and damaging winds are once again the primary
threats with these storms, especially for any supercell storm
structures that materialize. Further, heavy rain and flash flooding
is also a threat, especially along the boundary where slow moving
supercell thunderstorms will produce a lot of rainfall for areas
they impact. Storm motion is around 5-10 kts, or 10 to 15 mph, more
than sufficient for a flash flooding threat.
.LONG TERM...(Wednesday night through Tuesday)
Issued at 406 PM MDT Tue Aug 6 2019
From Thursday through Tuesday, we are expecting a wet and active
weather period.
Starting Thursday, a cold front will pass through the Tri-State
area keeping our daily highs in the mid to upper 80s on Thursday
and Friday. As the front moves slowly across our area, widespread
showers and storms will prevail. As of SPC's latest outlook for
Thursday, we are currently under a general thunderstorm outlook,
and WPC's latest outlook has us under a marginal risk for
excessive rainfall. Currently, we agree with this forecast, as it
appears convective parameters will be low, and with how slowly the
system will trek across our area, we will see widespread hydro
concerns for us. Looking at various guidance most models agree
that the high plains will hang onto PWAT values over an inch with
some models showing up to 1.5 inches.
There will be a brief break for portions of our area on Saturday,
until a shortwave impacts us Saturday evening. We will see a
slight increase in daily high temperatures to the upper 80s to
lower 90s as it will bring in a warmer and wetter air mass, and
higher pops. Expecting to have some leftover boundaries in our
area, and as the shortwave collides with them, they will help to
generate convection.
Sunday we will see some residual showers and storms develop from
the remaining moisture in combination with diurnal heating. Highs
will remain in the upper 80s to lower 90s.
Monday we will see our next shortwave, with another round of
showers and storms impacting the area. A cooler airmass will move
in with this wave and highs will only climb to the low to mid 80s.
Tuesday, we will see a similar situation to Sunday as remaining
moisture and daytime heating will once again drive convection, but
we are again only expecting daily highs in the low to mid 80s.
Throughout the entire long term period, Thursday night to Tuesday
night, overnight lows will sit in the upper 50s to mid 60s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1141 AM MDT Tue Aug 6 2019
VFR conditions anticipated at both TAF sites over the next 24
hours. The main forecast concern is thunderstorm chance this
evening. Went ahead and placed VCTS into both KMCK and KGLD but
feel the better chance of observing TS will be at KGLD. Storms
will form over northeast Colorado, then head E/SE toward TAF
sites. Again, best chance at KGLD where storms may bring small
hail and strong/gusty winds. Storms will move across central
Nebraska overnight, sending an outflow boundary through KMCK early
tomorrow morning.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...RRH
LONG TERM...EV
AVIATION...RRH
Hazardous weather outlook, Aug 6, 1:56 PM MST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
256 PM MDT Tue Aug 6 2019
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-072100-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
256 PM MDT Tue Aug 6 2019 /356 PM CDT Tue Aug 6 2019/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
Thunderstorms will move across northeast Colorado and northwestern
Kansas this evening, dissipating by 10 pm MDT. A strong to severe
storm or two can not be ruled out with hail to the size of quarters,
damaging winds, and brief heavy downpours as the primary threats.
Lightning will be a threat to any outdoor activities going on this
evening.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY...
Another round of strong to severe storms is possible Wednesday
afternoon and evening. Large hail, damaging winds, and flash flooding
will be the primary threats. For locations along to south of
Interstate 70, storms may begin as early as 2 pm MDT. Elsewhere,
storms may not begin until later in the evening.
Thunderstorms capable of producing locally heavy rainfall will be
possible Thursday afternoon and evening, especially in northeast
Colorado.
Thunderstorm chances will continue each afternoon and evening
through the upcoming weekend. An isolated severe storm or two cannot
be ruled out, as well as locally heavy rainfall due to repeated
rounds of storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required this afternoon and evening.
In the hours before
Special weather statement, Aug 6, 2:29 PM MST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Goodland KS
329 PM MDT Tue Aug 6 2019
COZ091-062215-
Kit Carson County CO-
329 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIT CARSON COUNTY
UNTIL 415 PM MDT...
At 328 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Seibert, moving southeast at 10 mph.
Wind gusts up to 55 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern Kit
Carson County.
This includes Interstate 70 in Colorado between mile markers 401 and
402.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3928 10295 3917 10265 3904 10263 3904 10296
3917 10307
TIME...MOT...LOC 2128Z 313DEG 7KT 3918 10293
VincentSpecial weather statement, Aug 6, 2:30 PM MST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Goodland KS
330 PM MDT Tue Aug 6 2019
COZ090-062215-
Yuma County CO-
330 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YUMA COUNTY UNTIL
415 PM MDT...
At 330 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Yuma, moving southeast at 5 mph.
Wind gusts up to 55 mph will be possible with this storm.
Locations impacted include...
Heartstrong.
LAT...LON 3999 10276 4011 10262 3997 10229 3973 10257
TIME...MOT...LOC 2130Z 313DEG 6KT 3999 10262
Vincent
Special weather statement, Aug 6, 2:58 PM MST, 57 minutes before
Special Weather Statement
National Weather Service Goodland KS
358 PM MDT Tue Aug 6 2019
COZ090-062245-
Yuma County CO-
358 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN YUMA COUNTY UNTIL 445 PM
MDT...
At 357 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Eckley, or 19 miles southwest of Wray, moving
southeast at 20 mph.
Pea size hail and wind gusts up to 55 mph will be possible with this
storm.
Locations impacted include...
Heartstrong and Vernon.
This includes Highway 385 between mile markers 219 and 230.
LAT...LON 3990 10265 4002 10249 3984 10210 3961 10244
TIME...MOT...LOC 2157Z 316DEG 16KT 3989 10250
Vincent
Special weather statement, Aug 6, 3:17 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Goodland KS
417 PM MDT Tue Aug 6 2019
COZ092-062300-
Cheyenne County CO-
417 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE COUNTY IN EAST
CENTRAL COLORADO UNTIL 500 PM MDT...
At 417 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Kit Carson, or 23 miles south of Seibert, moving
southeast at 20 mph.
Wind gusts up to 55 mph will be possible with this storm.
Locations impacted include...
Kit Carson, Firstview and Wild Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3904 10262 3866 10240 3866 10297 3904 10309
TIME...MOT...LOC 2217Z 327DEG 16KT 3896 10288
Vincent
Special weather statement, Aug 6, 3:32 PM MST, 23 minutes before
Special Weather Statement
National Weather Service Goodland KS
432 PM MDT Tue Aug 6 2019
COZ090-091-062315-
Kit Carson County CO-Yuma County CO-
432 PM MDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YUMA AND
NORTHEASTERN KIT CARSON COUNTIES UNTIL 515 PM MDT...
At 432 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Bonny Reservoir, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 55 mph will be possible with
this storm.
Locations impacted include...
Bonny Reservoir, Hale and Idalia.
This includes Highway 385 between mile markers 199 and 228.
LAT...LON 3979 10252 3987 10225 3974 10205 3951 10205
3941 10241
TIME...MOT...LOC 2232Z 321DEG 18KT 3972 10236
Vincent